MAUDE Adverse Event Report: STRAUB MEDICAL AG ROTAREX®S 8F 85CM (STRAUB MEDICAL®); ATHERECTOMY CATHETER

STRAUB MEDICAL AG ROTAREX®S 8F 85CM (STRAUB MEDICAL®); ATHERECTOMY CATHETER
Model Number ROTAREX®S 8F X 85CM
Medical Device Problem Codes Loss of or Failure to Bond (1068); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was discarded at the hospital.Investigation will be performed without the device.
 
Event or Problem Description
Doctor was performing a declot.At or around 1 minute of running the rotarex, the scrub tech stated that the wire was feeling hot.I asked doctor to stop and reassess which he did.As he was removing the catheter he felt that the wire was hard to manipulate.After he finally removed the catheter and wire, he noticed that the tip of the wire was mangled.He used fluoroscopy to search for any wire fragments upon which he located.After multiple attempts to retrieve wire fragment it was determined that there was no immediate or future harm to the patient and decided to continue with the completion of the procedure.

Brand Name
ROTAREX®S 8F 85CM (STRAUB MEDICAL®)
Common Device Name
ATHERECTOMY CATHETER
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
wangs, sankt gallen 7323
SZ  7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
wangs, sankt gallen 7323
SZ   7323
Manufacturer Contact
martin kvokacka
straubstrasse 12
wangs, sankt gallen 7323
SZ   7323
MDR Report Key11462036
Report Number3008439199-2021-00018
Device Sequence Number17277289
Product Code MCW
UDI-Device Identifier07640142810599
UDI-Public7640142810599
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K172315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2023
Device Model NumberROTAREX®S 8F X 85CM
Device Catalogue Number80238
Device Lot Number200137
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown